What happens to your skin when you stop using hormonal birth control?
March 13, 2017
I'm sure that at least most if not all of us are on some type of hormonal birth control medication, and sometimes we don't really take into account the fact hormonal birth control is a medication and what that does to our bodies and I'm just not talking about the side effects that we all hear about such as the reduction of cramps, weight gain, bloating, and so on. I'm talking about our skin.
We all know that hormonal birth control helps control the production of acne and generally keeps our skin looking amazing but what happens to our skin when we stop using hormonal birth control? I've tried to find some type of information on hormonal birth control websites and different forums and aside from all of them saying that if you had some type of break out or cystic acne before you'll start breaking out again or information provided by other users answering questions there wasn't any actual information written by a dermatologist or other medical professional.
I understand that everyone is different and it would be difficult to track every user to see how their skin reacts after they stop the using of birth control. But from the few people that I've spoken too we all pretty much get the same result once we stop using hormonal birth control not only did we break out worse than before but texture of our skin completely changed for example in one person that I spoke too she stated that not only did she break out worse then before and her skin became really dry and flaky. Another person said she experienced having oily skin for the first time and as for me I've always had a normal type skin and now it is super sensitive to anything with harsh chemicals or fragrance.
Ioriginally went off birth control for about a year because after being on it for over 10 years I did not like the way it was starting to affect me emotionally and my skin went nuts! At first it was normal and occasionally pimple here and there but then out of no where I broke out like a teenager, it was worse then when I was an actual teenager nothing that I tried worked and I didn't want to get on another medication so after much trial and error I developed a skin care routine that finally managed all the changes my skin went through and even then it took another 6 months for my skin to normalize. I realized after a few months that my skin changed when I went off my birth control so I wanted to know what would happen if I went back on it.
To test out my theory I went back on it for 6 months just to see how it would affect my skin and it was amazing I literally saw a dramatic difference within the first month. My skin looked amazing, it was no longer as sensitive as before and it honestly looked better than ever. Now that I'm off it again 6 months in my skin is once again freaking out. Good thing I was expecting it so with my hard core skin care route I developed it's not as bad as the first time. I still get big red angry pimples that take a couple of weeks to fully disappear and my skin is still sensitive but it's now at a point where it is manageable compared to the first time around.
If you have any story's or comments on your skin before or after using hormonal birth control please place it in the comment section below.